Barret, Florent
Sharp asymptotics of metastable transition times for one dimensional SPDEs
Annales de l'I.H.P. Probabilités et statistiques, Tome 51 (2015) no. 1 , p. 129-166
Zbl 06412900 | MR 3300966
doi : 10.1214/13-AIHP575
URL stable : http://www.numdam.org/item?id=AIHPB_2015__51_1_129_0

Classification:  82C44,  60H15,  35K57
Nous nous intéressons à une famille d’équations aux dérivées partielles stochastiques paraboliques et semi-linéaires, perturbées par un bruit blanc en espace-temps, définies sur un intervalle réel compact. Nous cherchons à calculer les asymptotiques précises des espérances des temps de transitions entre les états métastables. Nous démontrons dans ce cadre une version en dimension infinie de la formule dite d’Eyring–Kramers. La preuve repose sur l’approximation par un schéma aux différences finies de l’équation aux dérivées partielles stochastique. L’espérance du temps de transition est calculée pour l’approximation puis contrôlée uniformément quelque soit la dimension.
We consider a class of parabolic semi-linear stochastic partial differential equations driven by space–time white noise on a compact space interval. Our aim is to obtain precise asymptotics of the transition times between metastable states. A version of the so-called Eyring–Kramers formula is proven in an infinite dimensional setting. The proof is based on a spatial finite difference discretization of the stochastic partial differential equation. The expected transition time is computed for the finite dimensional approximation and controlled uniformly in the dimension.

Bibliographie

[1] S. B. Angenent. The Morse–Smale property for a semilinear parabolic equation. J. Differential Equations 62 (3) (1986) 427–442. MR 837763 | Zbl 0581.58026

[2] F. Barret. Temps de transition métastables pour des systèmes dynamiques stochastiques fini et infini-dimensionnels. Ph.D. thesis, École Polytechnique, July 2012.

[3] F. Barret, A. Bovier and S. Méléard. Uniform estimates for metastable transition times in a coupled bistable system. Electron. J. Probab. 15 (12) (2010) 323–345. MR 2609590 | Zbl 1191.82040

[4] N. Berglund, B. Fernandez and B. Gentz. Metastability in interacting nonlinear stochastic differential equations. I. From weak coupling to synchronization. Nonlinearity 20 (11) (2007) 2551–2581. MR 2361246 | Zbl 1135.60056

[5] N. Berglund, B. Fernandez and B. Gentz. Metastability in interacting nonlinear stochastic differential equations2007) 2583–2614. MR 2361247 | Zbl 1140.60350

[6] B. Bianchi, A. Bovier and D. Ioffe. Sharp asymptotics for metastability in the random field Curie–Weiss model. Electron. J. Probab. 14 (2009) 1541–1603. MR 2525104 | Zbl 1186.82069

[7] A. Bovier. Metastability. In Methods of Contemporary Statistical Mechanics 177–221. R. Kotecký (Ed.). Lecture Notes in Math. 1970. Springer, Berlin, 2009. MR 2581606 | Zbl 1180.82008

[8] A. Bovier, M. Eckhoff, V. Gayrard and M. Klein. Metastability in stochastic dynamics of disordered mean-field models. Probab. Theory Related Fields 119 (1) (2001) 99–161. MR 1813041 | Zbl 1012.82015

[9] A. Bovier, M. Eckhoff, V. Gayrard and M. Klein. Metastability and low lying spectra in reversible Markov chains. Comm. Math. Phys. 228 (2) (2002) 219–255. MR 1911735 | Zbl 1010.60088

[10] A. Bovier, M. Eckhoff, V. Gayrard and M. Klein. Metastability in reversible diffusion processes I. Sharp asymptotics for capacities and exit times. J. Eur. Math. Soc. 6 (2) (2004) 399–424. MR 2094397 | Zbl 1076.82045

[11] A. Bovier, V. Gayrard and M. Klein. Metastability in reversible diffusion processes II. Precise asymptotics for small eigenvalues. J. Eur. Math. Soc. 7 (1) (2005) 69–99. MR 2120991 | Zbl 1105.82025

[12] A. Bovier, F. Den Hollander and C. Spitoni. Homogeneous nucleation for Glauber and Kawasaki dynamics in large volumes at low temperatures. Ann. Probab. 38 (2) (2010) 661–713. MR 2642889 | Zbl 1193.60114

[13] S. Brassesco. Some results on small random perturbations of an infinite-dimensional dynamical system. Stochastic Process. Appl. 38 (1) (1991) 33–53. MR 1116303 | Zbl 0734.60068

[14] S. Brassesco and P. Buttà. Interface fluctuations for the D=1 stochastic Ginzburg–Landau equation with nonsymmetric reaction term. J. Statist. Phys. 93 (5–6) (1998) 1111–1142. MR 1666216 | Zbl 0937.35169

[15] P. Brunovský and B. Fiedler. Connecting orbits in scalar reaction diffusion equations. II. The complete solution. J. Differential Equations 81 (1) (1989) 106–135. MR 1012202 | Zbl 0699.35144

[16] M. Cassandro, A. Galves, E. Olivieri and M. E. Vares. Metastable behavior of stochastic dynamics: A pathwise approach. J. Statist. Phys. 35 (5-6) (1984) 603–634. MR 749840 | Zbl 0591.60080

[17] M. Cassandro, E. Olivieri and P. Picco. Small random perturbations of infinite-dimensional dynamical systems and nucleation theory. Ann. Inst. H. Poincaré Phys. Théor. 44 (4) (1986) 343–396. Numdam | MR 850897 | Zbl 0598.35133

[18] F. Chenal and A. Millet. Uniform large deviations for parabolic SPDEs and applications. Stochastic Process. Appl. 72 (2) (1997) 161–186. MR 1486551 | Zbl 0942.60056

[19] R. Courant and D. Hilbert. Methods of Mathematical Physics. Vol. I. Interscience Publishers, Inc., New York, NY, 1953. MR 65391 | Zbl 0053.02805

[20] G. Da Prato and J. Zabczyk. Stochastic Equations in Infinite Dimensions. Cambridge Univ. Press, Cambridge, 1992. MR 1207136 | Zbl 06315262

[21] H. Eyring. The activated complex in chemical reactions. J. Chem. Phys. 3 (2) (1935) 107.

[22] W. G. Faris and G. Jona-Lasinio. Large fluctuations for a nonlinear heat equation with noise. J. Phys. A 15 (1982) 3025–3055. MR 684578 | Zbl 0496.60060

[23] B. Fiedler and C. Rocha. Heteroclinic orbits of semilinear parabolic equations. J. Differential Equations 125 (1) (1996) 239–281. MR 1376067 | Zbl 0849.35056

[24] B. Fiedler and C. Rocha. Connectivity and design of planar global attractors of Sturm type. III: Small and platonic examples. J. Dynam. Differential Equations 22 (2) (2010) 121–162. MR 2665431 | Zbl 1204.35106

[25] M. I. Freidlin and A. D. Wentzell. Random Perturbations of Dynamical Systems. Springer, New York, 1984. MR 722136 | Zbl 0522.60055

[26] T. Funaki. Random motion of strings and related stochastic evolution equations. Nagoya Math. J. 89 (1983) 129–193. MR 692348 | Zbl 0531.60095

[27] A. Galves, E. Olivieri and M. E. Vares. Metastability for a class of dynamical systems subject to small random perturbations. Ann. Probab. 15 (1987) 1288–1305. MR 905332 | Zbl 0709.60058

[28] C. Geiss and R. Manthey. Comparison theorems for stochastic differential equations finite and infinite dimensions. Stochastic Process. Appl. 53 (1994) 23–35. MR 1290705 | Zbl 0809.60074

[29] I. Gyöngy. Lattice approximations for stochastic quasi-linear parabolic partial differential equations driven by space–time white noise. I. Potential Anal. 9 (1) (1998) 1–25. MR 1644183 | Zbl 0915.60069

[30] I. Gyöngy and É. Pardoux. On quasi-linear stochastic partial differential equations. Probab. Theory Related Fields 94 (4) (1993) 413–425. MR 1201552 | Zbl 0791.60047

[31] F. R. De Hoog and R. S. Anderssen. Asymptotic formulas for discrete eigenvalue problems in Liouville normal form. Math. Models Methods Appl. Sci. 11 (1) (2001) 43–56. MR 1811474 | Zbl 1020.34078

[32] H. A. Kramers. Brownian motion in a field of force and the diffusion model of chemical reactions. Physica 7 (4) (1940) 284–304. MR 2962 | Zbl 0061.46405

[33] S. Levit and U. Smilansky. A theorem on infinite products of eigenvalues of Sturm–Liouville type operators. Proc. Amer. Math. Soc. 65 (2) (1977) 299–302. MR 457836 | Zbl 0374.34016

[34] R. Maier and D. Stein. Droplet nucleation and domain wall motion in a bounded interval. Phys. Rev. Lett. 87 (2001) 270601-1–270601-4.

[35] F. Martinelli, E. Olivieri and E. Scoppola. Small random perturbations of finite- and infinite-dimensional dynamical systems: Unpredictability of exit times. J. Statist. Phys. 55 (1989) 477–504. MR 1003525 | Zbl 0714.60109

[36] F. Martinelli, L. Sbano and E. Scoppola. Small random perturbation of dynamical systems: Recursive multiscale analysis. Stochastics Stochastics Rep. 49 (3–4) (1994) 253–272. MR 1785008 | Zbl 0827.60042

[37] E. Olivieri and M. E. Vares. Large Deviations and Metastability. Encyclopedia of Mathematics and its Applications 100. Cambridge Univ. Press, Cambridge, 2005. MR 2123364 | Zbl 1075.60002

[38] E. Vanden-Eijnden and M. G. Westdickenberg. Rare events in stochastic partial differential equations on large spatial domains. J. Stat. Phys. 131 (2008) 1023–1038. MR 2407378 | Zbl 1214.82072

[39] J. B. Walsh. An introduction to stochastic partial differential equations. In École d’Été de Probabilités de Saint-Flour XIV – 1984 265–439. Lecture Notes in Math. 1180. Springer, Berlin, 1986. MR 876085 | Zbl 0608.60060

[40] M. Wolfrum. A sequence of order relations: Encoding heteroclinic connections in scalar parabolic PDE. J. Differential Equations 183 (1) (2002) 56–78. MR 1917236 | Zbl 1004.35025